MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1885076HSE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates that one opened sample of part number 1885076hse from lot number 0212876711 was received.There was a residue consistent with biological contaminants on the device.A microscope and calipers were used to evaluate the device.The inner shaft broke 0.145¿ from the distal face of the inner hub which would have resulted in the reported malfunction.When viewed under magnification, there was damage to the hubs that is consistent with improper loading: dimples on the front hub prior to the locking area caused by the handpiece locking mechanism and locking area damage caused by the back side of the front collet of the handpiece.The ifu has detailed instructions for properly loading a bur/blade into the handpiece.There were no loose components.There was no allegation of damage prior to use.Improperly loading a blade into a handpiece would result in the reported complaint.
 
Event or Problem Description
The sales rep reported that the bur broke a few minutes after it was connected to the handpiece.The break did not result in a fragment(s).There was no patient injury and no delay to the surgery.
 
Additional Manufacturer Narrative
Corrected information: sex.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6666876
Report Number1045254-2017-00206
Device Sequence Number16161069
Product Code EQJ
UDI-Device Identifier00613994233196
UDI-Public00613994233196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model Number1885076HSE
Device Catalogue Number1885076HSE
Device Lot Number0212876711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1